I originally posted a thread about
cipro and my development of tendon pain in the months following here: www.healingwell.com/community/default.aspx?f=38&m=2721533
I discussed the issues with my GI today and because of the
location of the tendon pain (achilles tendon on both feet), it is in fact from the cipro (took it from 2/26-2/28). The reaction is delayed (started 4/28) because I was on corticosteroids recently, so it weakened the integrity of my tendons. I basically went from being able to cycle, walk and do yoga to having tons of pain in both tendons. I am also getting pains in the tendons of my left arm and elbow. I have to limit my mobility so that there's a chance to heal and not rupture, as much as I want to exercise.
It turns out that Cipro does the following things according to Doctor Todd R. Plumb, M.D (another levaquin victim).
1)Inhibition or disruption of the central nervous system GABA receptors
2)Depletion of magnesium and disruption of cellular enzyme function
3)Disruption of mitochondrial function and energy production
4) Oxidative injury and cellular death
IBD patients are at a great risk of tendon issues due to previously existing magnesium deficiencies. Because I was put on Cipro for strep throat which lasted one month or so, my body was already weak and depleted of nutrients; it ended up weakening my system even further, and to the point where I couldn't sleep for more than 1-2 hours (disruption of GABA receptors).
The literature says that it can take weeks to months to recover, with some people never recovering. It has been two weeks for me but I see little sign of progress. I didn't want to believe that I'd be part of the countless horror stories that are on the web - I'm really hoping and even praying (agnostic) that it will go away with time. I'm supplementing with epsom salt baths, chelated magnesium, extra vitamin D, fish oil, multivitamins and such. I'll start LDN over again to see if it helps.
Because I'm flaring (4-5 bowel movements a day with cramping, blood and urgency), it is already difficult for my body to get proper nutrition - I may have to go the intravenous route.
I'm a little shocked about
this and I need words of encouragement, if any. I've fought UC and never for once wanted to give up, but this extra burden of not being able to walk properly is just way too much for me.
Thank you guys.
Post Edited (StealthGuardian) : 5/19/2013 9:00:10 AM (GMT-6)